MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 018 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated for this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not returned for evaluation.The dhr review concluded the balloon was manufactured to specification upon release of the sample.However, a review of the received fluoroscopic image provided by the hcp, allegedly represents a non uniform, twisted, partially inflated lutonix dcb in the image.Based on the information provided, a definitive root cause could not be established.It is unknown if the patient and/or procedural issues contributed to the reported event.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported a lutonix 018 percutaneous transluminal drug coated balloon (dcb) dilatation catheter was allegedly twisted at the distal end while treating the target lesion in the distal superficial femoral artery (sfa) and proximal popliteal artery.The health care professional (hcp) used a contralateral approach to gain patient access with a 6 french destination introducer sheath over an 014 phoenix guidewire.The hcp prepared the target lesion with atherectomy.Reportedly, the hcp advanced the catheter to the target lesion without twisting the catheter.Allegedly, after inflation of the lutonix dcb, it was twisted approximately 10 cm from the distal end of the balloon at 8 atmospheres (atms).The hcp moved the balloon after the 2 min inflation period, and the twisted area did not change.The hcp reportedly removed the twisted lutonix dcb and used another device to complete the procedure.The lutonix dcb was discarded by the user facility and is not available for return.No adverse patient outcomes were reported.

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8615448
Report Number3006513822-2019-00080
Device Sequence Number2180164
Product Code ONU
UDI-Device Identifier00801741177637
UDI-Public(01)00801741177637
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model Number9014
Device Catalogue NumberLX1813052205F
Device Lot NumberGFDN3412
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight103